Symplectic integrators for classical spin systems

Autor(en): Steinigeweg, Robin 
Schmidt, Heinz-Juergen
Stichwörter: ALGORITHMS; classical spin systems; Computer Science; Computer Science, Interdisciplinary Applications; GEOMETRIC INTEGRATORS; Physics; Physics, Mathematical; symplectic integrators
Erscheinungsdatum: 2006
Herausgeber: ELSEVIER
Journal: COMPUTER PHYSICS COMMUNICATIONS
Volumen: 174
Ausgabe: 11
Startseite: 853
Seitenende: 861
Zusammenfassung: 
We suggest a numerical integration procedure for solving the equations of motion of certain classical spin systems which preserves the underlying symplectic structure of the phase space. Such symplectic integrators have been successfully utilized for other Hamiltonian systems, e.g., for molecular dynamics or non-linear wave equations. Our procedure rests on a decomposition of the spin Hamiltonian into a sum of two completely integrable Hamiltonians and on the corresponding Lie-Trotter decomposition of the time evolution operator. In order to make this method widely applicable we provide a large class of integrable spin systems whose time evolution consists of a sequence of rotations about fixed axes. We test the proposed symplectic integrator for small spin systems, including the model of a recently synthesized magnetic molecule, and compare the results for variants of different order. (C) 2006 Elsevier B.V. All rights reserved.
ISSN: 00104655
DOI: 10.1016/j.cpc.2005.12.023

Show full item record

Page view(s)

5
Last Week
0
Last month
2
checked on Mar 3, 2024

Google ScholarTM

Check

Altmetric